Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Straterra Updates?

Posted by harper on January 30, 2003, at 9:50:08

In reply to Re: Straterra Updates? Peter S., posted by not exactly on January 27, 2003, at 14:35:04

This is my experience with Strattera for my daughter after 3 weeks:

My 13 year old daughter who has ADHD and depression has been on Strattera for almost 3 weeks. She was previously on Concerta (54mg) and Zoloft. She didn't seem to be doing well on the Zoloft and her teachers reported that she was very agitated and unfocused. She's very difficult with me (I take so much!), so a lot of times it's hard to tell what her real mood is. She's tried lots of different SSRI's over the years and they all seem to lose their affect after awhile. In anticipation of the Strattera, her doctor stated having her taper off the Zoloft about 10 days before I got the Strattera.

She switched cold turkey from just Concerta to Strattera. Initially, in the first few days of 25mg. of Strattera, I noticed a very positive affect. She seemed happier and sweeter. Her doctor upped her to 40 mg after 4 days and it all in all, everything seemed positive. She did vomit one morning about 1 week after she started the med and then 2 days later, but I just assumed it was a stomach virus. However, after reading lots of posts on MANY different boards, I now realize that vomiting was probably a side effect.

After about 10 more days I upped her dosage from 40 to 65.
I did this because of all the reading I have done and also I had talked extensively to the manager of a clinical trial here in my area. This trial has been going on for about 6 years. The mgr said the optimal dose for her weight was about 72 mg. based on their experience. Anyway, on 65 mg. my daughter's mood has become horrible. She has become tearful, verbally combative and moody. She has never been an easy child by any means, but this behavior is about as bad as I've seen in a very long time. I was so hopeful with the Strattera. I am going to reduce her dosage down to 40 mg again and hope for an improvement.

By the way, her teachers report a calmer, focused and less hyper child. Maybe she just takes out all her aggressions on me. Also, it is hard to separate out the 13 year stuff from the efficacy of the med. She has delayed puberty and just started developing in the last couple of months. Maybe it's the hormones?

Anyone heard of mixing Strattera with an SSRI?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:harper thread:133458
URL: http://www.dr-bob.org/babble/20030130/msgs/138329.html